General Question

Jude's avatar

Suddenly feel flat (emotion), and am taking Wellbutrin. Anything that I can do?

Asked by Jude (31993 points ) July 21st, 2011

Observing members: 0 Composing members: 0

11 Answers

tom_g's avatar

How long have you been on Wellbutrin? How long have you felt “flat”?

Jude's avatar

The Wellbutrin for two months. Flat, a few days. No emotion atall.

Jude's avatar

Unfortunately, I have to go. I will check this thread, later.

Judi's avatar

That’s what I hate about psychotropic meds. You may want to talk to your doctor about reducing your dose. Any change is important to let him or her know.

marinelife's avatar

I am not at all certain that it is related to the Wellbutrin. I would talk to your doctor.

tom_g's avatar

You should definitely talk to your doc.
You’ll probably want to let your doc know if your “flat” emotional state is common for you, or if you have felt it before. If it’s completely new to you (say, you are usually on an emotional rollercoaster of extremes), then it’s possible that Wellbutrin isn’t for you. It also could be dose-related. Two months is still a short time. Has your doc been upping the dose on a regular basis? You could’ve hit the point of taking too much.
Good luck.

rOs's avatar

Talk to your doctor, but also consider prana breathing to balance your energy.

Response moderated (Spam)
Simone_De_Beauvoir's avatar

Certain anti-depressants ‘work’ by numbing you out completely. This is a common reaction. I’ve had that reaction to Paxil. Means you need a different medication.

athenasgriffin's avatar

I always felt non-emotional on anti-depressants. However, if the flat feeling is distressing or uncomfortable, you should make an appointment with your doctor, and soon. Do not just go off your medication, no matter how much it seems like a good idea. Many doctors will ween you off by gently reducing your prescription over time.

scarletheels's avatar

Dude, schedule an appointment to talk to your doctor. I suffered a mental and emotional breakdown almost a decade ago and ended up in the psych ward of the hospital. I was not crazy, even though I felt like I was. I was first put on Paxil, then a number of different brands of anti-depressants. My doses were messed with and I felt like a human guinea pig. I don’t think it’s right to go through life numbed or zombie-like. If you feel the same way, please talk to your practitioner. You may need to find a different medication, combination of medications, or cripes, just smoke weed.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther